Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jan 3, 2000, 8:50 PM EST for Elliott County, Morgan County, Rowan County, Kentucky. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jan 3, 2000, 8:50 PM EST (01:50 UTC)
- Expired
- Jan 3, 2000, 9:45 PM EST
- In force
- 55 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Elliott County, KY, Morgan County, KY, Rowan County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 8:55 PM EST | Thunderstorm Wind 58 E | Ewing, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 8:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 040155 SVRJKL KYC011-063-069-165-173-175-197-205-237-040250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 850 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROWAN COUNTY IN KENTUCKY FLEMING COUNTY IN KENTUCKY MORGAN COUNTY IN KENTUCKY * UNTIL 945 PM EST * AT 850 PM EST...A SEVERE THUNDERSTORM WAS OVER SUDITH...OR ABOUT 4 MILES NORTH OF FRENCHBURG...MOVING NORTHEAST AT 70 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEARFIELD AT 900 PM EST * DAMAGING WINDS ARE LIKELY WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST TUESDAY MORNING FOR MUCH OF CENTRAL KENTUCKY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3789 8399 3776 8383 3788 8294 3855 8387 LCM
1 follow-up statement
000 TTAA00 KJKL 040212 COR SVRJKL KYC069-175-205-040250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTION... NATIONAL WEATHER SERVICE JACKSON KY 850 PM EST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROWAN COUNTY IN KENTUCKY FLEMING COUNTY IN KENTUCKY MORGAN COUNTY IN KENTUCKY * UNTIL 945 PM EST * AT 850 PM EST...A SEVERE THUNDERSTORM WAS OVER SUDITH...OR ABOUT 4 MILES NORTH OF FRENCHBURG...MOVING NORTHEAST AT 70 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEARFIELD AT 900 PM EST * DAMAGING WINDS ARE LIKELY WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST TUESDAY MORNING FOR MUCH OF CENTRAL KENTUCKY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3789 8399 3776 8383 3788 8294 3855 8387 LCM CORRECTED FOR EXTRA UGC/S
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 7:10 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jan 3, 7:10 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 710 PM EST MON JAN 3 2000 WILL BE UPDATING E KY ZONES WITH NEW WATCH THAT IS ANTICIPATED BY 800 PM FOR MY NORTHERN COUNTIES. WWAMKC FROM 03/2353 JUST IN. STORMS COMING UP OUT OF TENNESSEE INTO MY SOUTHWEST COUNTIES DO NOT APPEAR SEVERE FROM THIS VANTAGE POINT AT THIS TIME. HOWEVER STORMS FIRING SOUTH OF BNA MAY BRING SVR TO SE KY LATER THIS EVENING OR OVERNIGHT. TO OUR NORTHWEST...MOST STORMS CONTINUE TO TRAIN ALONG THE OHIO RIVER AND ARE NOT AFFECTING MY CWA. THIS COULD CHANGE IF THE LINE BEGINS TO MOVE SOUTHEAST...BUT LINE HAS NOT SHOWN MUCH TENDENCY TO SINK SOUTH SINCE 400 PM. TEMPS AT FIRST GLANCE APPEAR TO BE A LITTLE ON THE LOW SIDE GIVEN DEWPOINTS BETWEEN 55 AND 60...BUT PROBABLY WON/T ADJUST THEM AT THIS TIME. WINDS SEEM ABOUT RIGHT. FIRST GLANCE AT OUTER PERIODS WOULD LEAD ME TOWARD LIGHT SNOW FOR TUESDAY EVENING. LOOKS LIKE IT WILL BE A LONG NIGHT. NO UPDATE UNTIL I HEAR FROM SPC ON NEW WATCH...HOW FAR EAST AND SOUTH IT WILL BE ISSUED FOR. .JKL...NONE. INGRAM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 8:07 PM EST | Severe Thunderstorm Warning | JKL | Jackson | 43 min |
| Jan 3, 8:15 PM EST | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 60 min |
| Jan 3, 8:50 PM EST | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell, Wolfe | 55 min |
| Jan 3, 8:50 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 55 min |
| Jan 3, 9:12 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 48 min |
| Jan 3, 9:43 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 62 min |
| Jan 4, 12:01 AM EST | Severe Thunderstorm Warning | JKL | Menifee, Powell | 44 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.